Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$L^{p}$ Willmore Functionals


Author: Mingliang Cai
Journal: Proc. Amer. Math. Soc. 127 (1999), 569-575
MSC (1991): Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-99-04484-6
MathSciNet review: 1458864
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove some integral inequalities for immersed tori in the three sphere. The functionals considered are generalizations of the Willmore functional.


References [Enhancements On Off] (What's this?)

  • [C] Chen, B.Y. Geometry of submanifolds, Marcel Dekker, New York, 1973. MR 50:5697
  • [CG] Cai, M. and Galloway, G. Least area tori and $3-$manifolds of nonnegative scalar curvature, Math. Z., 223(1996), pp.387-395. MR 97i:53040
  • [H] Hutchinson, J. Second fundamental form for varifolds and the existence of surfaces minimizing curvature, Indiana U. Math. J., 35(1986), pp.45-71. MR 87e:48068
  • [Lan] Langer, J. A compactness theorem for surfaces with $L_{p}$ bounded second fundamental form, Math. Ann., 270(1985), pp.223-234. MR 86i:53035
  • [Law] Lawson, B. Local rigidity theorems for minimal surfaces, Ann. of Math., 89(1969), pp.187-197.
  • [LS] Langer, J. and Singer, D. Curves in the hyperbolic plane and mean curvatures of tori in 3 space, Bull. London Math. Soc., 16(1984), pp.531-534. MR 85k:53006
  • [LY] Li, P. and Yau, S.T. A new conformal invariant and its applications to the Willmore conjecture and first eigenvalues of compact surfaces, Invent. Math., 69(1982), pp.269-291. MR 84f:53049
  • [MR] Montiel, S. and Ros, A. Minimal immersions of surfaces by the first eigenfunctions and conformal area, Invent. Math., 83(1985), pp.153-166. MR 87d:53109
  • [P] Pinkall, U. Hopf tori in $S^{3}$, Invent. Math., 81(1985), pp. 379-386. MR 86k:53075
  • [S] Simon, L. Existence of surfaces minimizing the Willmore functional, Comm. Anal. Geom. 1(1993), pp.281-326. MR 94k:58028

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C20

Retrieve articles in all journals with MSC (1991): 53C20


Additional Information

Mingliang Cai
Affiliation: Department of Mathematics and Computer Science, University of Miami, Coral Gables, Florida 33124
Email: mcai@math.miami.edu

DOI: https://doi.org/10.1090/S0002-9939-99-04484-6
Keywords: Principal curvature, exponential map
Received by editor(s): January 30, 1997
Received by editor(s) in revised form: May 19, 1997
Communicated by: Christopher Croke
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society